Alert archive / Virginia / Tornado Warnings in 2009
Tornado Warning 8, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Jul 29, 2009, 4:32 PM EDT for Spotsylvania County, Virginia. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2009, 4:32 PM EDT (20:32 UTC)
- Expired
- Jul 29, 2009, 5:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
County Spotsylvania County, VA
The radar
The Sterling radar (KLWX), 99 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 4:45 PM EDT | TSTM WND GST 60 | 4 Se Thornhill, VA | |
| Jul 29, 4:47 PM EDT | TSTM WND DMG | 2 Ene Belmont, VA | ONE-FOOT-DIAMETER TREE BLOWN DOWN AT LAWYERS RD AND JONES POWELL RD. |
| Jul 29, 5:00 PM EDT | TSTM WND DMG | 2 Ene Belmont, VA | ONE-FOOT-DIAMETER TREE BLOWN DOWN AT LAWYERS RD AND JONES POWELL RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 364 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KLWX 292032
TORLWX
VAC177-292115-
/O.NEW.KLWX.TO.W.0008.090729T2032Z-090729T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
432 PM EDT WED JUL 29 2009
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* TORNADO WARNING FOR...
SPOTSYLVANIA COUNTY IN CENTRAL VIRGINIA...
* UNTIL 515 PM EDT
* AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH STRONG ROTATION 10 MILES SOUTHWEST OF
BELMONT...MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
GLENORA...
BELMONT...
BROKENBURG...
LOGAN...
GATEWOOD...
POST OAK...
ALSOP...
SNELL...
SPOTSYLVANIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS
&&
LAT...LON 3803 7775 3805 7776 3807 7781 3810 7784
3811 7794 3812 7795 3816 7790 3835 7768
3814 7748
TIME...MOT...LOC 2032Z 240DEG 22KT 3805 7799
$$
AW/MK4 follow-up statements
000
WWUS51 KLWX 292043
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
443 PM EDT WED JUL 29 2009
VAC177-292115-
/O.CON.KLWX.TO.W.0008.000000T0000Z-090729T2115Z/
SPOTSYLVANIA VA-
443 PM EDT WED JUL 29 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
SPOTSYLVANIA COUNTY...
AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES SOUTHWEST OF
BELMONT MOVING NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BELMONT...GLENORA...BROKENBURG...GATEWOOD...LOGAN...SPOTSYLVANIA...
SNELL...THORNBURG...SPOTSYLVANIA COURTHOUSE...POST OAK...PARKER...
COOKSTOWN AND ALSOP
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
&&
LAT...LON 3803 7775 3805 7776 3807 7781 3810 7784
3811 7794 3812 7795 3816 7790 3835 7768
3814 7748
TIME...MOT...LOC 2042Z 240DEG 22KT 3808 7792
$$
AW/MK000
WWUS51 KLWX 292050
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
450 PM EDT WED JUL 29 2009
VAC177-292115-
/O.CON.KLWX.TO.W.0008.000000T0000Z-090729T2115Z/
SPOTSYLVANIA VA-
450 PM EDT WED JUL 29 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
SPOTSYLVANIA COUNTY...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BELMONT MOVING
NORTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BELMONT...GLENORA...BROKENBURG...GATEWOOD...LOGAN...PARKER...POST
OAK...SPOTSYLVANIA...SNELL...THORNBURG...SPOTSYLVANIA COURTHOUSE...
COOKSTOWN AND ALSOP
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
&&
LAT...LON 3803 7775 3805 7776 3807 7781 3810 7784
3811 7794 3812 7795 3816 7790 3835 7768
3814 7748
TIME...MOT...LOC 2049Z 240DEG 24KT 3811 7786
$$
AW/MK000
WWUS51 KLWX 292059
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
459 PM EDT WED JUL 29 2009
VAC177-292115-
/O.CON.KLWX.TO.W.0008.000000T0000Z-090729T2115Z/
SPOTSYLVANIA VA-
459 PM EDT WED JUL 29 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
SPOTSYLVANIA COUNTY...
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BELMONT MOVING
NORTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GATEWOOD...BROKENBURG...LOGAN...SPOTSYLVANIA...SNELL...THORNBURG...
SPOTSYLVANIA COURTHOUSE...POST OAK...PARKER...COOKSTOWN AND ALSOP
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
&&
LAT...LON 3803 7775 3805 7776 3807 7781 3810 7784
3811 7794 3812 7795 3816 7790 3835 7768
3814 7748
TIME...MOT...LOC 2059Z 235DEG 18KT 3815 7780
$$
AW/MK000
WWUS51 KLWX 292106
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
506 PM EDT WED JUL 29 2009
VAC177-292115-
/O.CON.KLWX.TO.W.0008.000000T0000Z-090729T2115Z/
SPOTSYLVANIA VA-
506 PM EDT WED JUL 29 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
SPOTSYLVANIA COUNTY...
AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BROKENBURG MOVING
NORTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POST
OAK...ALSOP...COOKSTOWN...SNELL...SPOTSYLVANIA...THORNBURG AND
SPOTSYLVANIA COURTHOUSE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
&&
LAT...LON 3803 7775 3805 7776 3807 7781 3810 7784
3811 7794 3812 7795 3816 7790 3835 7768
3814 7748
TIME...MOT...LOC 2106Z 243DEG 27KT 3818 7770
$$
AWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Jul 29, 3:15 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 29, 3:15 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
315 PM EDT WED JUL 29 2009
.SYNOPSIS...
A WARM AND MOIST AIRMASS WILL REMAIN OVER THE MID ATLANTIC REGION
THROUGH THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. A COLD
FRONT WILL APPROACH THE AREA FRI AND STALL JUST SOUTH AND EAST OF
THE REGION THIS WEEKEND...BRINGING MORE CHANCES FOR SHOWERS AND
THUNDERSTORMS.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
.EVENING UPDATE...
NO CHG TO FLAVOR OF FCST. CONVECTION IS WANING BOTH IN COVERAGE AND
INTENSITY. EXPECT TREND TO CONT WITH LOSS OF DAYTIME HTG...LEADING
TO STABILIZATION. WILL LOWER POPS OVERNIGHT BUT KEEP IN ISOLATED TO
SCT MENTION FOR CURRENT COVERAGE FOR THE NEXT SEVERAL HOURS.
.PREV DISC...
UPR WAVE MOVG ACRS WV THIS AFTN WILL SHIFT ACRS MID-ATLC RGN THRU
THIS EVE. WIDESPREAD SHRA XPCD TO CONT AND SPREAD EWD ACRS MOST OF
FCST AREA EARLY THIS EVE. INSTBY STILL PRESENT DESPITE CLD CVR...AND
TSTMS MAY BE EMBEDDED IN MORE WIDESPREAD SHRA CVRG EARLY THIS EVE.
PCPN SHUD SHIFT NEWD LATE THIS EVE AND BCM MORE SHRA IN NATURE.
WILL TREND POPS DOWNWARD LATE TNGT AS SFC TROF SHIFTS EWD AND WAVE
LIFTS INTO NEW ENGLAND. XCPTN WILL BE UPSLP SHRA WITH WNWLY LOW-
LVL FLOW BEHIND BNDRY.
CLD CVR AND PERSISTENT MSTR WILL LMT COOLING AND KEEP MINIMA HIGH
TNGT.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
SWLY FLOW ALOFT CONTS THU...WHICH WILL HELP PRESERVE MSTR PRESENCE
ACRS FCST AREA. SCT-BKN CLD CVR EARLY IN DAY. SKY CVRG WILL INCR
DURG DAY AS CIRRUS APRCHS FROM SW AND CU FIELD DVLPS. ANY PCPN
WILL BE ISOLD IN CVRG IN THE AFTN...BUT CONFIDENCE IN PCPN IS NOT
HIGH.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
A WARM...HUMID AND UNSETTLED WX PATTERN WILL PERSIST THRU THE LONG
TERM PD WITH RETURN FLOW ON THE BACK SIDE OF BERMUDA HIPRES. MAX
TEMPS EACH DAY WILL BE IN THE MID 80S TO LOW 90S FOR MOST OF THE
AREA WITH DEWPTS IN THE MID 60S TO LOW 70S. ENHANCED CHANCES FOR
PRECIP WILL EXIST WITH A SERIES OF UPPER SHORTWAVE DISTURBANCES
APPROACHING THE AREA DURING THE PD.
SWLY FLOW ALOFT WILL BE ON THE INCREASE LATE THU NIGHT INTO FRI AS
THE NEXT SHORTWAVE DISTURBANCE ROTATES AROUND BASE OF GREAT LAKES
LONG-WAVE TROUGH. TROPICAL MOISTURE WILL SURGE NWD UNDER THE DEEP
SWLY FLOW WITH OPERATIONAL MODELS SHOWING PWATS VALUES ACROSS THE
REGION REACHING TWO INCHES BY FRIDAY. 12Z GFS BUFKIT SOUNDINGS FOR
IAD SHOW SWLY LLJ INCREASING TO 60 KT AT H8...WHILE THE NAM SHOWS A
SLIGHTLY LESS IMPRESSIVE WIND FIELD. WHILE I THINK THE GFS IS A BIT
OVER DONE...THIS STRONG WIND FIELD ALOFT WOULD YIELD IMPRESSIVE
LOW/DEEP LAYER SHEAR VALUES (AS ALSO SUPPORTED BY 09Z SREFS). IF THE
AREA CAN RECEIVE SUFFICIENT DAYTIME INSTABILITY DESPITE PLENTY OF
CLD COVER...THE POTENTIAL MIGHT BE THERE FOR ANOTHER ROUND OF SVR WX
IN WARM SECTOR AHEAD OF APPROACHING COLD FRONT.
THE FRONTAL BOUNDARY PUSHES THRU LATER FRI BEFORE STALLING JUST S
AND E OF THE CWFA THRU THE FIRST HALF OF THE WEEKEND. IN WAKE OF
FROPA...DRYING CONDITIONS EXPECTED FOR SAT EXCEPT FOR LINGERING
20-30% POPS CLOSER TOWARDS THE STALLED OUT BOUNDARY.
LATE THIS WEEKEND/EARLY NEXT WEEK...MEDIUM RANGE MODELS SHOW ANOTHER
STRONG SHORTWAVE DISTURBANCE ROTATING AROUND BASE OF PERSISTENT ERN
NA TROUGH WHILE ATTENDANT COLD FRONT TRACKS THRU THE MID ATLANTIC
STATES. ONCE AGAIN...POLEWARD MOISTURE SURGE AND SYNOPTIC-SCALE LIFT
IN ADVANCE OF TROUGH WILL LEAD TO ANOTHER ROUND OF SHOWERS/TSTMS
DURING THE SUN/MON PD.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SHRA XPCD ACRS WRN TERMINALS...WITH TSRA XPCD NEAR ERN TERMINALS
AS GREATER INSTBY CAN BE REALIZED. CIGS MAY LWR THIS EVE AS MSTR
RMNS IN PLACE...BUT MODEST DRYING XPCD AS SFC TROF AXIS TRANSLATES
EWD AND WIND SHIFTS TO WNWLY.
SCT-BKN CLDS TMW MRNG WITH ANY CIGS LIFTING TO VFR.
A COLD FRONT WILL APPROACH THE TERMINALS LATE THU INTO FRI...
BRINGING NUMEROUS SHOWERS AND TSTMS TO THE AREA. ANY HEAVIER STORMS
FRI COULD BRING SUB-VFR CIGS/VSBYS. STRONG SWLY FLOW AHEAD OF THE
FRONT WILL LEAD TO GUSTY WINDS AROUND 20 KT DURING THE DAY FRI.
THE FRONT WILL STALL S AND E OF THE TERMINALS...BUT WILL STILL BE
CLOSE ENOUGH TO TRIGGER A FEW SHOWERS/TSTMS SAT...MAINLY ACROSS ERN
TERMINALS. ANOTHER UPPER DISTURBANCE WILL APPROACH THE AREA SUN INTO
MON...WITH INCREASING CHANCES FOR PRECIP.
&&
.MARINE...
A COUPLE OF OBS REMAIN AOA 18 KT GUST WISE. WILL LEAVE SCA UP...THO
IT IS MARGINAL.
SMALL CRAFT ADZY CONTS THRU LATE TNGT AS LOW-LVL JET INCRS AMID
MIXING BNDRY LYR. SFC TROF MOVES EWD TWD CHSPK BAY THU...AND WILL
LMT WIND SPDS ACRS WATERS. SWLY FLOW ALOFT WILL PROMOTE WWD DVLPMT
OF SFC TROF BY AFTN...WITH SLY WINDS RESUMING LATE IN PD.
LATEST MODEL GUIDANCE INDICATES WIND SHOULD STAY BELOW SCA LEVELS
THU NIGHT BEFORE INCREASING FRI AS A COLD FRONT APPROACHES. AT THE
SFC...SLY WINDS AROUND 10-15 KT GENERALLY EXPECTED FRI.
HOWEVER...INCREASING SW GRADIENT FLOW ALOFT WILL ALLOW FOR HIGHER
GUSTS TO MIX DOWN TO THE SFC DURING THE DAY AND A SCA WILL MOST
LIKELY NEED TO BE ISSUED ON FUTURE SHIFTS. THE FLOW WILL RELAX
FOLLOWING FROPA LATE FRI INTO SAT.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT THURSDAY FOR ANZ531>534-
537>543.
SMALL CRAFT ADVISORY UNTIL 1 AM EDT THURSDAY FOR ANZ530-535-
536.
&&
HITCHENS
PREV...KRAMAR/KLEINHazardous weather outlook, Jul 29, 3:21 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 321 PM EDT WED JUL 29 2009 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 301630- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 321 PM EDT WED JUL 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL AFFECT THE OUTLOOK AREA TODAY. SOME OF THE STORMS THIS AFTERNOON AND EVENING MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. A FEW TORNADOES WILL ALSO BE POSSIBLE. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY THIS AFTERNOON THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY...CAPABLE OF LARGE HAIL AND DAMAGING WINDS. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE FRIDAY FOR THE TIDAL POTOMAC AND MARYLAND CHESAPEAKE BAY. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON. MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051- WVZ050>055-501>504-301630- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 321 PM EDT WED JUL 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY MAINLY ALONG AND EAST OF THE BLUE RIDGE. SOME OF THE STORMS THIS AFTERNOON AND EVENING MAY BE SEVERE...WITH DAMAGING WINDS...ISOLATED LARGE HAIL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. KRAMAR
In the hours before
Local storm report, Jul 29, 3:28 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
328 PM EDT WED JUL 29 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND DMG 1 NNW OLDTOWN 39.55N 78.62W
07/29/2009 ALLEGANY MD 911 CENTER
TREES DOWN ALONG OLDTOWN CEMETERY ROAD
&&
EVENT NUMBER LWX0900380
KRAMARSpecial weather statement, Jul 29, 3:32 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 332 PM EDT WED JUL 29 2009 MDZ003-502-291945- WASHINGTON MD-CENTRAL AND EASTERN ALLEGANY MD- 332 PM EDT WED JUL 29 2009 ...STRONG THUNDERSTORMS TO AFFECT WESTERN WASHINGTON AND NORTHEASTERN ALLEGANY COUNTIES... AT 331 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BELLEGROVE...MOVING NORTHEAST AT 30 MPH. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. AW
Special weather statement, Jul 29, 3:41 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 341 PM EDT WED JUL 29 2009 VAZ037-039-050-051-292000- ORANGE VA-MADISON VA-CULPEPER VA-ALBEMARLE VA- 341 PM EDT WED JUL 29 2009 ...STRONG THUNDERSTORMS TO AFFECT ORANGE...MADISON...CULPEPER AND ALBEMARLE COUNTIES... AT 341 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CAMPBELL...MOVING NORTHEAST AT 50 MPH. LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE ORANGE. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. AW
Local storm report, Jul 29, 3:42 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
342 PM EDT WED JUL 29 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0246 PM TSTM WND DMG 1 WNW OLDTOWN 39.55N 78.63W
07/29/2009 ALLEGANY MD 911 CENTER
TREES UPROOTED OR SNAPPED AND SEVERAL POWER POLES DOWN
ALONG A THREE QUARTER MILE STRETCH FROM OLD BRADDOCK
ROAD TO OLD CEMETERY RD.
&&
CORRECTED LOCATION
EVENT NUMBER LWX0900380
KRAMARLocal storm report, Jul 29, 3:50 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
350 PM EDT WED JUL 29 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 1 WNW LITTLE ORLEANS 39.63N 78.40W
07/29/2009 ALLEGANY MD TRAINED SPOTTER
TREES DOWN REPORTED NEAR LITTLE ORLEANS.
&&
EVENT NUMBER LWX0900381
TCHSpecial weather statement, Jul 29, 4:01 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 401 PM EDT WED JUL 29 2009 MDZ017-292015- ST. MARYS MD- 401 PM EDT WED JUL 29 2009 ...STRONG THUNDERSTORM TO AFFECT ST. MARYS COUNTY... AT 400 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SAINT INIGOES CREEK...MOVING NORTH AT 25 MPH. LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE PARK HALL AND ST. MARYS CITY. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:16 AM EDT | Small Craft Advisory | LWX | 7 hr | |
| Jul 29, 3:25 PM EDT | Special Marine Warning | LWX | 50 min | |
| Jul 29, 3:31 PM EDT | Special Marine Warning | LWX | 59 min | |
| Jul 29, 3:54 PM EDT | Special Marine Warning | LWX | 43 min | |
| Jul 29, 4:37 PM EDT | Special Marine Warning | LWX | 53 min | |
| Jul 29, 4:45 PM EDT | Special Marine Warning | LWX | 30 min | |
| Jul 29, 5:10 PM EDT | Tornado Warning | LWX | King George, Spotsylvania, Stafford, City of Fredericksburg | 22 min |
| Jul 29, 5:41 PM EDT | Special Marine Warning | LWX | 37 min | |
| Jul 29, 5:48 PM EDT | Special Marine Warning | LWX | 38 min | |
| Jul 29, 6:16 PM EDT | Special Marine Warning | LWX | 22 min |
Nearby
Tornado Warnings in Virginia, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.